MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil prematurely detached in the microcatheter during delivery.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in posterior-lateral wall of aorta between sma and right renal artery with a max diameter of 30mm and a 0.6-0.7mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that while advancing the concerto coil through the microcatheter, the coil was deployed in the microcatheter without any mechanical detachment.It was noted there was friction/difficulty during delivery and the proximal segment of the pushwire broke resulting in the premature detachment of the coil in the microcatheter.The physician did not reposition the coil, attempt to detach the coil, or rotate the pusher during delivery.A continuous flush had been administered, and no surgical/medical intervention was required.The microcatheter was removed from the patient with the coil.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a rebar 27 microcatheter.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, the concerto coil pushwire returned without implant coil was found detached from the pushwire.The implant coil was not returned as it likely remains with the micro catheter.In addition, no bends, kinks or breaks were found with the concerto pushwire.The pushwire actuator interface was found intact and not loose.The break indicator and pushwire tack welds were found intact.Under the microscope, the coin was found against the lumen stop.The shield coil was found damaged.During evaluation, the concerto pushwire was intentionally broken at the break indicator and the release wire was pulled out for evaluation of the coin.The coin was found to be visually acceptable.The pushwire outer jacket was removed, and the inner diameter of the lumen stop was found to be visually acceptable; however, the retainer ring inner diameter appears to be damaged (ovalized).The implant coil was not returned; therefore, any contributing factors could not be assessed.It is possible that advancing the concerto coil against resistance would likely damage the retainer ring and shield coil subsequently causing the implant coil to detach.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9684044
Report Number2029214-2020-00112
Device Sequence Number2756349
Product Code KRD
UDI-Device Identifier00847536013582
UDI-Public00847536013582
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2021
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberA626250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR